Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 71, NWS Little Rock, AR

April 9, 2015Garland County, Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 9, 2015, 5:22 PM CDT for Garland County, Pulaski County, Saline County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2015, 5:22 PM CDT (22:22 UTC)
Expired
Apr 9, 2015, 5:45 PM CDT
In force
23 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garland County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 45 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 3:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
880 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:55 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 9, 3:55 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT THU APR 9 2015

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

ALREADY SEEING CONVECTION DVLP ACRS PARTS OF SWRN/S-CNTRL AR THIS
AFTN. MEANWHILE...THE ACTUAL CDFNT WAS ENTERING NWRN AR ATTM...WITH
STORMS ALSO FIRING ALONG IT. BASED ON LATEST SFC DATA AND SPECIAL
SOUNDINGS FM ARND THE AREA...THE WIND FLOW RMNS GENERALLY
UNIDIRECTIONAL...SO DAMAGING WINDS AND SOME LARGE HAIL WL BE THE
PRIMARY THREATS. ALTHOUGH AN ISOLD TORNADO CANNOT BE RULED...MAINLY
ACRS PARTS OF SERN AR.

SHORT RANGE MODEL DATA CONT TO RMN FAIRLY CONSISTENT WITH OVERALL
TIMING OF THE FROPA THRU THE FA TNGT. CDFNT WL CONT WORKING SEWD
INTO CNTRL AR BY MID TO LATE EVENING...THEN WL BE OUT OF SERN AR BY
LATE TNGT. SCTD TO NUMEROUS STORMS WL CONT TO DVLP INTO THIS EVENING
ALONG AND AHEAD OF THE FNT. EXPECT TO SEE A LINE OF STORMS ACCOMPANY
THE FNTL BNDRY ITSELF.

RAIN CHCS WL DIMINISH BEHIND THE FNT AS DRIER AIR WORKS INTO THE
AREA FM THE W. FAR SERN AR WL SEE A SLGT CHC OF SOME LINGERING
RAINFALL EARLY FRI MRNG...FOLLOWED BY COOLER AND DRIER CONDS THRU
SAT AS HIGH PRESSURE BLDS INTO THE REGION. THE HIGH WL SHIFT QUICKLY
EWD LATER IN THE WEEKEND...ALLOWING MOISTURE AND RAIN CHCS TO
EVENTUALLY RETURN TO AR HEADING INTO THE LONG TERM.
&&

.LONG TERM...SUNDAY THROUGH THURSDAY

THE LONG TERM WILL BE RATHER ACTIVE...WITH 30-50 PERCENT RAIN
CHANCES IN THE FORECAST THROUGH MUCH OF THE PERIOD. A FRONT WILL
APPROACH FROM THE NORTH ON SUNDAY NIGHT BUT WILL LINGER IN THE AREA
THROUGH LATE MONDAY NIGHT. DEPENDING ON WHICH MODEL YOU
BELIEVE...THERE MAY BE A BRIEF LULL IN PRECIPITATION CHANCES LATE
TUESDAY INTO WEDNESDAY...BUT ANOTHER DISTURBANCE WILL APPROACH FROM
THE PLAINS LATE WEDNESDAY NIGHT AND THURSDAY. THUS WHATEVER BREAK
THERE MAY BE IN SHOWER ACTIVITY WILL NOT BE LONG LIVED AND THE
PERIOD WILL ROUND OUT IN AN UNSETTLED FASHION.

THERE IS SOME POTENTIAL FOR SEVERE WEATHER ON MONDAY...HOWEVER IT
APPEARS THE MAIN CONCERN WILL BE THE POSSIBILITY OF HEAVY TO
EXCESSIVE RAIN.

ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&

SHORT TERM...44 / LONG TERM...64
Hazardous weather outlook, Apr 9, 4:00 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT THU APR 9 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
400 PM CDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM IN THE CENTRAL PLAINS CONTINUES TO MOVE EAST AND WILL
DRAG A COLD FRONT INTO ARKANSAS. SHOWERS AND THUNDERSTORMS CONTINUE
TO DEVELOP AND WILL INCREASE THROUGH THE EVENING HOURS.

STORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING
STRAIGHT LINE WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE BEST
CHANCES OF TORNADOES WILL BE OVER SOUTHEAST ARKANSAS.

THERE WILL BE A LOT OF MOISTURE AVAILABLE...WHICH WILL MAKE STORMS
MORE EFFICIENT RAINMAKERS. ONE TO TWO INCH AMOUNTS ARE POSSIBLE
SOUTH OF LITTLE ROCK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FRONT WILL EXIT THE REGION TOWARD THE GULF COAST ON FRIDAY...
BUT WILL MOVE BACK TO THE NORTH LATE IN THE WEEKEND. THE RETURN OF
THE FRONT WILL RESULT IN MORE SHOWERS AND THUNDERSTORMS SUNDAY NIGHT
AND MONDAY...AND THE POSSIBILITY OF HEAVY TO EXCESSIVE RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY...ESPECIALLY THIS
AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46/56

In the hours before

Special weather statement, Apr 9, 3:19 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 PM CDT THU APR 9 2015

ARZ055-056-062-063-092050-
CLEVELAND AR-DALLAS AR-GRANT AR-JEFFERSON AR-
319 PM CDT THU APR 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...
SOUTHEASTERN GRANT...NORTHEASTERN DALLAS AND NORTHWESTERN CLEVELAND
COUNTIES UNTIL 345 PM CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CARTHAGE...OR 11 MILES
NORTHWEST OF GRAYS LAKE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LAMONT...             GRAPEVINE...          FARINDALE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3428 9231 3411 9212 3399 9247 3404 9253
TIME...MOT...LOC 2019Z 227DEG 23KT 3404 9246

51
Special weather statement, Apr 9, 4:18 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
418 PM CDT THU APR 9 2015

ARZ053-062-063-066-067-092150-
CALHOUN AR-CLARK AR-CLEVELAND AR-DALLAS AR-OUACHITA AR-
418 PM CDT THU APR 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA...SOUTHERN DALLAS...
WESTERN CLEVELAND...SOUTHEASTERN CLARK AND NORTHERN CALHOUN COUNTIES
UNTIL 445 PM CDT...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
CAMDEN TO 4 MILES NORTHWEST OF LOUANN...AND MOVING NORTHEAST AT 45
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  HAMPTON...            FORDYCE...            CAMDEN...
  POISON SPRINGS STATE PARK...
  WHITE OAK LAKE STATE PARK...                TRI COUNTY LAKE...
  THORNTON...           STEPHENS...           LOUANN...
  HIGHLAND INDSTRL PK...                      HARLOW...
  HAMPTON MUNI ARPT...  CULLENDALE...         CHIDESTER...
  BEARDEN...            BRAGG CITY...         WOODBERRY...
  WARNER...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3338 9312 3339 9313 3345 9313 3346 9311
      3361 9312 3377 9311 3402 9239 3355 9234
      3337 9275 3337 9286
TIME...MOT...LOC 2118Z 243DEG 40KT 3366 9283 3345 9281

62
Special weather statement, Apr 9, 5:05 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT THU APR 9 2015

ARZ012-092235-
NEWTON AR-
505 PM CDT THU APR 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NEWTON COUNTY UNTIL 530
PM CDT...

AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UPPER BUFFALO WILDERNESS AREA...OR 7 MILES
SOUTH OF LOST VALLEY SP...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LOST VALLEY SP...     JASPER...
  UPPER BUFFALO WILDERNESS AREA...            PRUITT...
  ERBIE...              WAYTON...             VENDOR...
  SWAIN...              PONCA...              PARTHENON...
  MT SHERMAN...         MOSSVILLE...          MARBLE FALLS...
  LOW GAP...            DIXON RIDGE...        CROSSROAD...
  BOXLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3592 9305 3579 9352 3588 9353 3589 9351
      3592 9351 3595 9350 3598 9346 3602 9345
      3612 9318 3612 9316
TIME...MOT...LOC 2205Z 244DEG 31KT 3592 9341

64
Special weather statement, Apr 9, 5:06 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
506 PM CDT THU APR 9 2015

ARZ012-013-021-022-092235-
JOHNSON AR-NEWTON AR-POPE AR-SEARCY AR-
506 PM CDT THU APR 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEARCY...NORTHERN
POPE...SOUTHEASTERN NEWTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL
530 PM CDT...

AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF DILLEN...OR 19 MILES
NORTHEAST OF CLARKSVILLE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SMYRNA...             MOORE...
  MINERAL SPGS REC AREA...                    DILLEN...
  BERTHA...             SIMPSON...            TREAT...
  SAND GAP...           RICHLAND CREEK CAMPGROUND...
  PELSOR...             NOGO...               LURTON...
  HAW CREEK FALLS CAMPGROUND...               FORT DOUGLAS...
  BEN HUR...            BASS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3590 9299 3564 9282 3551 9333 3567 9341
TIME...MOT...LOC 2207Z 244DEG 31KT 3565 9320

64

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:53 AM CDTRiver Flood WarningLZKPrairie, White, Woodruff13 days
Apr 9, 3:19 PM CDTSpecial Weather StatementLZKGrant31 min
Apr 9, 3:32 PM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Dallas, Ouachita43 min
Apr 9, 4:18 PM CDTSpecial Weather StatementLZKCalhoun, Ouachita32 min
Apr 9, 5:05 PM CDTSpecial Weather StatementLZKNewton30 min
Apr 9, 5:06 PM CDTSpecial Weather StatementLZKNewton29 min
Apr 9, 5:12 PM CDTSevere Thunderstorm WarningLZKNewton48 min
Apr 9, 5:12 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike33 min
Apr 9, 5:34 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy, Stone, Van Buren26 min
Apr 9, 5:35 PM CDTSpecial Weather StatementLZKBradley, Drew45 min
Apr 9, 5:41 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Lonoke, Perry, Pulaski, Saline49 min
Apr 9, 5:42 PM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery48 min
Apr 9, 5:45 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy45 min
Apr 9, 5:49 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Saline25 min
Apr 9, 5:53 PM CDTSevere Thunderstorm WarningLZKCleburne, Van Buren52 min
Apr 9, 5:55 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson35 min
Apr 9, 6:01 PM CDTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren44 min
Apr 9, 6:13 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Ouachita47 min
Apr 9, 6:24 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White36 min
Apr 9, 6:27 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp33 min
Apr 9, 6:30 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, White30 min
Apr 9, 6:34 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Stone26 min
Apr 9, 6:37 PM CDTSevere Thunderstorm WarningLZKCleburne, Faulkner, Van Buren, White38 min
Apr 9, 6:40 PM CDTSevere Thunderstorm WarningLZKSharp35 min
Apr 9, 6:55 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, White50 min
Apr 9, 6:57 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp10 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.